Affordable Access

Publisher Website

Complex dynamics of the population with a simple age structure

Authors
Journal
Ecological Modelling
0304-3800
Publisher
Elsevier
Publication Date
Volume
222
Issue
12
Identifiers
DOI: 10.1016/j.ecolmodel.2011.03.043
Keywords
  • Population Model
  • Discrete-Time Model
  • Nonlinear System
  • Age Structure
  • Density-Dependent Factors
  • Stability
  • Bifurcations
  • Chaos
Disciplines
  • Mathematics

Abstract

Abstract The effects of the following modes of density-dependent control of population growth: density-dependent birth rate, adult survival rate, juvenile survival rate are compared based on the mathematical model of population dynamics. It is shown that the most efficient mechanisms limiting population size are decreasing with the growth of the adult population birth rate and/or the decreasing survival rate of the offspring with the increase in their number. However, these same mechanisms are responsible for oscillations of the population size and its chaotic change. The density-dependence of the adult survival rate is not efficient in constraining the population growth, but it can substantially limit the magnitude of oscillations of the population size.

There are no comments yet on this publication. Be the first to share your thoughts.